I have been taking Xanax for 6 months for my supposed BFS. I only took one pill yesterday morning, and last night I had to take Benadryl due to non-stop allergies.
Today, my symptoms are much worse, and I feel dizzy often and also a feeling of "really not being there", if you know what I mean...
Is this probably due to the mixing of the meds, or something else...I also tested positive for Lyme's, which I have yet to see a doctor...could Benadryl make me worse due to that also? I can't believe how much worse I feel...
I don't know what BFS means. But Xanax is a mild tranquilizer, and works on the CNS system. Benadryl also has CNS effects like dizziness and drowsiness. It's more than likely the combination of the two medications.
Here's something from the prescribing information for Benadryl I pulled off the web.
~~~~Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.
So, there's a caution. There are some antihistamines out there that claim to have less of these kinds of side effects. They may say they are less sedating, for example. You can ask your pharmacist for advice.
FWIW, I am extremely sensitive to medication, you may be as well. One thing I do is start out at least with 1/2 of what is recommended. One size does not fit all.
Can you take/tolerate something like Sudafed? This is a decongestant. A little goes a long way with this stuff. It dries the nasal passages. I used to take 1/2 children's dose and it kept me from the chronic nasal drippiness.
Of course, you should always discuss with your doctor when you go to see him/her.